Alert archive / Texas / Freeze Warnings in 2005
Freeze Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Dec 8, 2005, 2:36 PM CST for 4 counties in Texas. It took effect at Dec 8, 2005, 4:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 2:36 PM CST (20:36 UTC)
- In effect from
- Dec 8, 2005, 4:00 PM CST
- Expired
- Dec 9, 2005, 4:45 AM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 082036 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 236 PM CST THU DEC 8 2005 ...FREEZING TEMPERATURES TONIGHT ACROSS PORTIONS OF THE UPPER RIO GRANDE VALLEY... .FREEZING TEMPERATURES IN THE WAKE OF AN ARCTIC COLD FRONT THAT HAS PASSED THROUGH DEEP SOUTH TEXAS ARE LIKELY ACROSS PARTS OF DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES WILL DROP TO FREEZING OR BELOW OVER PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES BY FRIDAY MORNING. TXZ248>251-090445- /O.NEW.KBRO.FZ.W.0002.051209T0500Z-051209T1600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 236 PM CST THU DEC 8 2005 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY. OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING BY FRIDAY MORNING ACROSS PARTS OF ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES IN DEEP SOUTH TEXAS. RESIDENTS AND VISITORS IN DEEP SOUTH TEXAS SHOULD MAKE PREPARATIONS FOR FREEZING TEMPERATURES TONIGHT AND FRIDAY MORNING. PEOPLE SHOULD PROTECT PETS, PLANTS, PIPES, AND THEMSELVES DURING PERIODS OF FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KBRO 082220 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 PM CST THU DEC 8 2005 ...FREEZING TEMPERATURES TONIGHT ACROSS PORTIONS OF THE UPPER RIO GRANDE VALLEY... .FREEZING TEMPERATURES IN THE WAKE OF AN ARCTIC COLD FRONT THAT HAS PASSED THROUGH DEEP SOUTH TEXAS ARE LIKELY ACROSS PARTS OF DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES WILL DROP TO FREEZING OR BELOW OVER PORTIONS OF ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES BY FRIDAY MORNING. TXZ248>251-090445- /O.NEW.KBRO.FZ.W.0002.051208T2200Z-051209T1600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 420 PM CST THU DEC 8 2005 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST FRIDAY. OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING BY FRIDAY MORNING ACROSS PARTS OF ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES IN DEEP SOUTH TEXAS. RESIDENTS AND VISITORS IN DEEP SOUTH TEXAS SHOULD MAKE PREPARATIONS FOR FREEZING TEMPERATURES TONIGHT AND FRIDAY MORNING. PEOPLE SHOULD PROTECT PETS, PLANTS, PIPES, AND THEMSELVES DURING PERIODS OF FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KBRO 091045 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 AM CST FRI DEC 9 2005 ...FREEZE WARNING IS CANCELLED... .TEMPERATURES HAVE REMAINED STEADY IN THE MID TO UPPER 30S DURING THE PAST SEVERAL HOURS ACROSS THE NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND TEMPERATURES WILL NOT REACH FREEZING. TXZ248>251-091145- /O.CAN.KBRO.FZ.W.0002.000000T0000Z-051209T1600Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 445 AM CST FRI DEC 9 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 8, 10:30 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 8, 10:30 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1030 AM CST THU DEC 8 2005
.DISCUSSION...ALTHOUGH THE CALENDAR STILL SAYS AUTUMN...SURE FEELS
LIKE WINTER OUTSIDE LOWERED MAXIMUM TEMPERATURES AND PRECIPITATION
CHANCES ACROSS THE RIO GRANDE VALLEY FOR TODAY PER MODEL GUIDANCE
AND RADAR TRENDS. HAVE ALREADY ISSUED AN UPDATED ZONE FORECAST
PACKAGE...AND WILL BEGIN PREPARING THE AFTERNOON SUITE OF PRODUCTS
WITH NEW MODEL GUIDANCE SHORTLY. IN THE MEANTIME...STAY WARM DEEP
SOUTH TEXANS
&&
.MARINE...STRONG NORTHERLY FLOW REMAINS IN PLACE OVER THE LOWER
TEXAS COASTLINE THIS MORNING. CURRENTLY...BUOY020 REPORTS SWELLS
NEAR 11 FEET WITH NORTH WINDS BLOWING FROM THE NORTH AT 23KTG33KT
WHILE MTRPIL REPORTS NORTH WINDS NEAR 20 KNOTS. VERY ROUGH
CONDITIONS WILL PERSIST ALONG THE COASTLINE TODAY AS THE TIGHT PGF
PERSISTS. WILL MAINTAIN STRONG SCA CONDITIONS WITH GUSTS TO NEAR
GALE FORCE IN THE CURRENT CWF. NO MAJOR CHANGES PLANNED AT THE
MOMENT.
&&
.AVIATION...REDUCED CEILINGS AND VSBYS WILL PERSIST THROUGH THE DAY
TODAY AS KBRO RADAR SHOWS PATCHY LIGHT RAIN AND DRIZZLE CONTINUING
TO MOVE NORTHEAST OUT OF NORTHEAST MEXICO. CURRENTLY...CEILINGS WILL
RANGE FROM 1 TO 2 KFT WITH VSBYS FROM 3 TO 5 NM. CONDITIONS WILL
BEGIN TO IMPROVE SOMEWHAT LATER TONIGHT AND FRIDAY...BUT REDUCED
CEILINGS WILL LIKELY LINGER INTO FRIDAY. OVERALL TAF WORDING LOOKS
OK AT THE MOMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 42 38 44 44 64 / 40 70 60 20 10
BROWNSVILLE 40 39 44 42 65 / 40 70 60 20 10
HARLINGEN 40 37 43 36 65 / 30 70 60 10 10
MCALLEN 39 35 44 38 63 / 30 60 60 10 0
RIO GRANDE CITY 39 35 46 40 64 / 20 50 60 10 0
SOUTH PADRE ISLAND 43 42 49 49 65 / 40 70 60 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING
FROM 20 TO 60 NM...AND WATERS FROM PORT MANSFIELD TO RIO
GRANDE EXTENDING FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20
NM...AND COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY FOR THE FOLLOWING
ZONES: LAGUNA MADRE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
SYNOPTIC/GRIDS...66
MARINE/AVIATION/MESO...60Hazardous weather outlook, Dec 8, 6:01 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 601 AM CST THU DEC 8 2005 TXZ248>257-091200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 601 AM CST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS. COLD WEATHER WILL PERSIST TONIGHT...WITH FREEZING OVERNIGHT TEMPERATURES POSSIBLE FOR THE COUNTIES OF ZAPATA...JIM HOGG...AND BROOKS. LIGHT PRECIPITATION IS EXPECTED TONIGHT...AND MAY TURN INTO SLEET OR FREEZING RAIN FOR THE SAME AREAS JUST MENTIONED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MARINE CONDITIONS WILL BEGIN TO IMPROVE FRIDAY...BUT A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE OFFSHORE WATERS THROUGH EARLY SATURDAY. A SMALL CRAFT ADVISORY IS AGAIN POSSIBLE FOR THE OFFSHORE WATERS LATE SUNDAY AND EARLY MONDAY AS ANOTHER SURGE OF HIGH PRESSURE ARRIVES IN DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:54 AM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Zapata | 5 hr |
| Dec 8, 9:01 AM CST | Marine Weather Statement | BRO | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.